Alert archive / South Carolina / Small Craft Advisories in 2015

Small Craft Advisory 39, NWS Charleston, SC

April 26, 2015

NWS Charleston, SC issued this small craft advisory at Apr 26, 2015, 9:41 AM EDT. It took effect at Apr 26, 2015, 12:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2015, 9:41 AM EDT (13:41 UTC)
In effect from
Apr 26, 2015, 12:00 PM EDT
Expired
Apr 26, 2015, 6:20 PM EDT
In force
6 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WHUS72 KCHS 261341
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
941 AM EDT SUN APR 26 2015

AMZ374-261445-
/O.CAN.KCHS.SC.Y.0038.000000T0000Z-150426T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
941 AM EDT SUN APR 26 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

AMZ330-262145-
/O.NEW.KCHS.SC.Y.0039.150426T1600Z-150427T0000Z/
CHARLESTON HARBOR-
941 AM EDT SUN APR 26 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
2 follow-up statements
608 
WHUS72 KCHS 261927
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT SUN APR 26 2015

AMZ330-270000-
/O.CON.KCHS.SC.Y.0039.000000T0000Z-150427T0000Z/
CHARLESTON HARBOR-
327 PM EDT SUN APR 26 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
787 
WHUS72 KCHS 262220
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT SUN APR 26 2015

AMZ330-262330-
/O.CAN.KCHS.SC.Y.0039.000000T0000Z-150427T0000Z/
CHARLESTON HARBOR-
620 PM EDT SUN APR 26 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 7:38 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 26, 7:38 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
738 AM EDT SUN APR 26 2015

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH TODAY THEN DROP
ACROSS THE AREA THIS EVENING INTO THE EARLY OVERNIGHT HOURS. DRY
HIGH PRESSURE WILL PREVAIL MONDAY INTO TUESDAY. A GULF OF MEXICO
STORM SYSTEM WILL IMPACT THE REGION MID WEEK WITH DRY HIGH
PRESSURE EVENTUALLY RETURNING LATER THIS WEEK AND LASTING THROUGH
THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
TODAY AND THIS EVENING...A DEEP/STRONG WESTERLY FLOW WILL PREVAIL
INTO THIS AFTERNOON AHEAD OF A SOUTHWARD ADVANCING BACKDOOR COLD
FRONT. THIS BACKDOOR COLD FRONT IS FORECAST TO DROP SOUTH INTO
NORTHERN PORTIONS OF THE CHARLESTON TRI-COUNTY AREA AFTER 4
PM...THEN CONTINUE TO SHIFT ACROSS THE REMAINDER OF THE AREA
DURING THE EVENING AS AN UPPER LEVEL TROUGH BUILDS DOWN THE
EASTERN SEABOARD.

GIVEN THE DRY WESTERLY FLOW...DEEP MOISTURE WILL BE LACKING AHEAD
OF THE FRONT TODAY. HOWEVER...MOST OF THE MODELS INCLUDING NEARLY
ALL OF THE HIGH RESOLUTION MESOSCALE MODELS DEPICT ISOLATED TO
EVEN SCATTERED CONVECTION DEVELOPING LATE THIS AFTERNOON AND
PERSISTING THROUGH THE EVENING IN ASSOCIATION WITH LOW LEVEL
CONVERGENCE IN THE VICINITY OF THE BACKDOOR COLD FRONT. THE
FORECAST THEREFORE INDICATES 20-30 PERCENT RAIN CHANCES MAINLY
NORTH OF AN ALLENDALE...HAMPTON...YEMASSEE...DALE LINE. WHILE
SURFACE BASED INSTABILITY IS LIMITED...WITH SBCAPE VALUES ONLY
AROUND 500 J/KG...SOME OF THE THUNDERSTORMS COULD STILL BECOME
STRONG IF NOT MARGINALLY SEVERE WITH SOME ORGANIZATION POSSIBLE
ALONG/AHEAD OF THE FRONT GIVEN EFFECTIVE BULK SHEAR VALUES AROUND
60 KT. DOWNDRAFT CAPE VALUES UPWARDS OF 1200-1400 J/KG WILL BE
SUPPORTIVE OF DAMAGING WINDS GUSTS WHILE RELATIVELY LOW WET BULB
ZERO HEIGHTS COULD SUPPORT LARGE HAIL FORMATION. GIVEN THESE
CONDITIONS...WILL ADD MENTION OF THE POTENTIAL FOR SEVERE WEATHER
IN THE HAZARDOUS WEATHER OUTLOOK WHERE THUNDERSTORMS ARE FORECAST.

PERHAPS THE BIGGEST STORY TODAY WILL BE THE HOT TEMPERATURES. THE
WARM DOWNSLOPE FLOW COMBINED WITH STRONG COMPRESSIONAL HEATING
AHEAD OF THE FRONT WILL LIKELY PUSH TEMPERATURES TO HIGHS AROUND
90 ACROSS MOST AREAS. THE SEA BREEZE WILL REMAIN PINNED NEAR THE
BEACHES/BARRIER ISLANDS THIS AFTERNOON...THUS LITTLE RELIEF IS
EXPECTED EVEN JUST INLAND FROM THE COAST. THESE TEMPERATURES COULD
EVEN BE A BIT CONSERVATIVE IF THE DEVELOPMENT OF ANY SIGNIFICANT
CLOUD COVER HOLDS OFF UNTIL AFTER PEAK HEATING. MODELS TEND TO
BE TOO COOL IN THESE SCENARIOS...AND DO NOT SEEM TO PROPERLY
ACCOUNT FOR THE FULL INFLUENCE OF STRONG DOWNSLOPE WINDS AND
COMPRESSIONAL HEATING.

DEEP MIXING TODAY WILL ALSO PRODUCE BREEZY CONDITIONS...WITH GUSTS
UPWARDS OF 30-35 MPH AT TIMES LATE THIS MORNING AND THIS
AFTERNOON.

OVERNIGHT...THE BACKDOOR COLD FRONT WILL DROP SOUTH OF THE AREA
DURING THE EARLY OVERNIGHT HOURS...WITH MUCH COOLER/DRIER HIGH
PRESSURE BUILDING INTO THE REGION FROM THE NORTHWEST. LOWS ARE
EXPECTED TO RANGE FROM THE MID AND UPPER 50S ACROSS NORTH AND
NORTHWEST PORTIONS OF THE FORECAST AREA...WITH LOWER 60S CLOSER TO
NORTH COASTAL GEORGIA.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
MONDAY...HIGH PRESSURE TO THE NORTHEAST WILL PREVAIL WITH DRY
WEATHER AND TEMPERATURES DIPPING BELOW NORMAL INTO THE LOWER TO MID
70S. COULD SEE SOME UPPER 40S MONDAY NIGHT...MAINLY OVER INTERIOR
SOUTHEAST SC WHERE THE BEST RADIATIONAL COOLING IS EXPECTED.

TUESDAY...HIGH PRESSURE WILL CONTINUE FROM THE NORTH AS LOW PRESSURE
BEGINS TO DEVELOP OVER THE NORTHERN GULF OF MEXICO. COULD SEE SOME
LATE LIGHT SHOWERS SOUTH OF I-16 BUT MOST AREAS SHOULD REMAIN DRY
GIVEN THE LINGERING LOW-LEVEL DRY AIR IN PLACE. TEMPERATURES WILL BE
COOLER THAN MONDAY GIVEN THE INCREASED CLOUD COVER...PROBABLY MORE
LIKE 70-74. RAIN CHANCES WILL INCREASE TUESDAY NIGHT AS DEEP
MOISTURE MOVES INTO THE AREA AHEAD OF THE APPROACHING LOW PRESSURE
SYSTEM AND DEVELOPING WARM FRONT AROUND THE FLORIDA
PANHANDLE/SOUTHERN GEORGIA. SOME OF THE RAIN COULD BE HEAVY AT TIMES
BUT CHANCES FOR THUNDER WILL BE LOW AND MAINLY LATE AS IT WILL TAKE
A WHILE FOR SUFFICIENT INSTABILITY TO DEVELOP.

WEDNESDAY...PROBABLY THE WORST...OR AT LEAST THE WETTEST...WEATHER
OF THE WEEK AS LOW PRESSURE MOVES THROUGH SOUTHEAST GEORGIA BRINGING
WIDESPREAD MODERATE TO OCCASIONALLY HEAVY RAINFALL. BEST CHANCE FOR
THUNDERSTORMS WILL BE OVER SOUTHEAST GEORGIA AND ALONG THE SOUTHERN
SC COAST. COULD EVEN SOME STRONGER T-STORMS IF THE WARM FRONT CAN
MAKE IT INTO THE AREA AND ALLOW FOR SUFFICIENT INSTABILITY GIVEN
PLENTY OF DEEP LAYER SHEAR IN PLACE. TEMPS WILL BE HIGHLY DEPENDENT
ON THE TRACK OF THE LOW AND WARM FRONT WITH A BIG SPREAD POSSIBLE
FROM NORTHWEST /MID TO UPPER 60S/ TO SOUTHEAST LOWER TO MID 70S/.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A BIT BETTER MODEL AGREEMENT NOW REGARDING THE LOW PRESSURE SYSTEM
MOVING UP THE SOUTHEAST COAST WEDNESDAY NIGHT...ALTHOUGH THE ECMWF
CONTINUES TO BE SLOWER AND STRONGER THAN THE GFS. EITHER WAY IT
LOOKS LIKE RAIN CHANCES WILL BE DIMINISHING FROM SOUTHWEST TO
NORTHEAST WITH THE BEST CHANCES OVER SOUTHERN SOUTH CAROLINA. CANNOT
RULE OUT SOME LINGERING SHOWERS THURSDAY/FRIDAY AS THE UPPER LOW IS
SLOW TO MOVE THROUGH WITH TEMPS REMAINING BELOW NORMAL IN THE 70S.
IT LOOKS DRY FOR SATURDAY THROUGH SUNDAY LOOK DRIER AS HIGH PRESSURE
RETURNS WITH TEMPS GETTING BACK TO NEAR OR JUST ABOVE NORMAL.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS ARE EXPECTED TO PREVAIL. A POTENT 35-40 KT LOW
LEVEL JET AT 1-2K FT WILL RESULT IN SOME LOW WIND SHEAR AT THE
TERMINALS THROUGH ABOUT 1330Z. ONCE THE INVERSION LIFTS AND MIXING
COMMENCES IN THE MORNING...THE STRONGER WINDS ALOFT WILL MIX DOWN
IN THE FORM OF HIGHER GUSTS...WHICH COULD PEAK UPWARDS OF 25-30 KT
IN THE AFTERNOON WHEN THE DEEPEST MIXING WILL OCCUR. A BACKDOOR
COLD FRONT WILL DROP IN FROM THE NORTH THIS EVENING...AND COULD
PRODUCE SOME ISOLATED SHOWERS AND THUNDERSTORMS AROUND KCHS IN THE
22-03Z TIME FRAME...AND VICINITY THUNDERSTORMS HAVE BEEN ADDED TO
THE TAF ACCORDINGLY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL MON INTO
TUE BEFORE SHOWERS AND POSSIBLY A FEW TSTMS RETURN LATER TUE AND
ESPECIALLY TUE NIGHT INTO WED NIGHT. SOME OF THE RAIN WILL BE
MODERATE TO HEAVY SO IFR OR LOWER CONDS ARE LIKELY DURING THIS
TIME. VFR SHOULD PREVAIL THU/FRI.

&&

.MARINE...
TODAY...A STRONG LOW LEVEL JET WILL KEEP WINDS/SEAS ELEVATED THIS
MORNING...WITH A SMALL CRAFT ADVISORY CONTINUING IN THE OUTER
GEORGIA WATERS UNTIL 11 AM THIS MORNING. WINDS WILL BACK MORE TO
THE SOUTHWEST THIS AFTERNOON AND DIMINISH IN SPEED A BIT AHEAD OF
A BACKDOOR COLD FRONT APPROACHING FROM THE NORTH. SEAS WILL
GENERALLY RANGE FROM 2-4 FT GIVEN A LIMITED FETCH.

TONIGHT...A BACKDOOR COLD FRONT WILL DROP THROUGH THE WATERS THIS
EVENING INTO THE EARLY OVERNIGHT HOURS...CAUSING WINDS TO VEER
NORTH-NORTHEAST AND INCREASE IN SPEED UPWARDS OF 15-20 KT AS THE
GRADIENT TIGHTENS AND A COOLER AIRMASS SPREADS INTO THE AREA AS
HIGH PRESSURE BUILDS FROM THE NORTHWEST. COULD NOT RULE OUT SMALL
CRAFT ADVISORY CONDITIONS DEVELOPING...BUT AT THIS TIME MODEL
CONSENSUS KEEPS WINDS JUST BELOW CRITERIA.

MONDAY THROUGH FRIDAY...HIGH PRESSURE BUILDING FROM THE NORTH SHOULD
LEAD TO A WEAKENING PRESSURE GRADIENT AND THUS WINDS AS WELL INTO
MONDAY NIGHT BEFORE CONDITIONS GO BACK DOWNHILL AS DEVELOPING LOW
PRESSURE APPROACHES FROM THE SOUTHWEST TUESDAY/WEDNESDAY BEFORE
PASSING THROUGH THE AREA WEDNESDAY NIGHT. BEST SHOT AT SMALL CRAFT
ADVISORIES WILL BE BEYOND 20 NM AND OVER THE NEARSHORE WATERS OFF
CHARLESTON COUNTY. EXPECT IMPROVING CONDITIONS THU AND ESPECIALLY BY
FRI.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...JAQ/RJB
MARINE...JAQ/RJB
Hazardous weather outlook, Apr 26, 4:59 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
459 AM EDT SUN APR 26 2015

AMZ330-350-SCZ040-042>045-049-050-052-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
459 AM EDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DROP SOUTH THROUGH PORTIONS OF
SOUTHEAST SOUTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THERE IS A MARGINAL RISK THAT SOME OF THESE THUNDERSTORMS COULD
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE GREATEST
POTENTIAL FOR SEVERE THUNDERSTORMS WILL OCCUR BETWEEN 4 PM THIS
AFTERNOON AND 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-
271000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND JASPER-BEAUFORT-COASTAL JASPER-
459 AM EDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Apr 26, 9:23 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
923 AM EDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND DMG     3 NNW BELLINGER HILL AR 32.20N  81.03W
04/25/2015                   JASPER             SC   911 CALL CENTER

            JASPER COUNTY 911 REPORTED MULTIPLE TREES DOWN IN AREA
            NEAR COOK LANDING RD AND BELLINGER HILL RD.

&&

EVENT NUMBER CHS1500286

JMC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:07 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper53 min
Apr 25, 8:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper48 min
Apr 25, 9:05 PM EDTSpecial Marine WarningCHS115 min
Apr 25, 8:29 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall61 min
Apr 25, 9:19 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh56 min

Nearby

Small Craft Advisories in South Carolina, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.